Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 30, 2012, 10:26 PM CDT for Boone County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 10:26 PM CDT (03:26 UTC)
- Expired
- May 1, 2012, 10:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647
WGUS43 KLSX 010326
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON APR 30 2012
MOC019-011530-
/O.NEW.KLSX.FA.W.0010.120501T0326Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1026 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT TUESDAY
* AT 1019 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MISSOURI
DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT SEVERAL ROAD
CLOSED BY FLOODING CAUSED BY LAST NIGHTS HEAVY RAINFALL. THE
CLOSURES INCLUDE ROUTE ZZ AT HARMONY CREEK...STONE DRIVE AT SILVER
FORK CREEK...ROUTE Y NEAR THE CALLAWAY COUNTY LINE...BALL ROAD
NEAR ADAMS ROAD...SCHUNEMEYER TOAD NEAR HIGHWAY 22 AND UNIVERSITY
AVENUE BETWEEN ROCKHILL ROAD AND ANN STREET.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
CENTRALIA...COLUMBIA...HALLSVILLE...MIDWAY AND STURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
3890 9217 3881 9214 3874 9218 3871 9222
3864 9222 3864 9225 3868 9236 3872 9234
3876 9241 3881 9238 3883 9244 3888 9248
3890 9248 3899 9257
$$
BRITT2 follow-up statements
551
WGUS83 KLSX 010448
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CDT MON APR 30 2012
MOC019-011530-
/O.CON.KLSX.FA.W.0010.000000T0000Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1148 PM CDT MON APR 30 2012
...FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 1030 AM CDT
TUESDAY...
AT 1141 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A FEW
ROADS STILL REMAIN CLOSED BECAUSE OF HEAVY RAIN THAT FELL ON SUNDAY
NIGHT. THESE CLOSURES INCLUDE STONE DRIVE AT SILVER FORK CREEK...
BALL ROAD NEAR ADAMS ROAD AND UNIVERSITY AVENUE BETWEEN ROCKHILL
ROAD AND ANN STREET.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE CENTRALIA...
COLUMBIA...HALLSVILLE AND STURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
3890 9217 3881 9214 3874 9218 3871 9222
3864 9222 3864 9225 3868 9236 3872 9234
3876 9241 3881 9238 3883 9244 3888 9248
3890 9248 3899 9257
$$
BRITT032
WGUS83 KLSX 011521
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT TUE MAY 1 2012
MOC019-011537-
/O.EXP.KLSX.FA.W.0010.000000T0000Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1021 AM CDT TUE MAY 1 2012
...THE FLOOD WARNING THAT WAS IN EFFECT FOR BOONE COUNTY WILL BE
ALLOWED TO EXPIRE AT 1030 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
3890 9217 3881 9214 3874 9218 3871 9222
3864 9222 3864 9225 3868 9236 3872 9234
3876 9241 3881 9238 3883 9244 3888 9248
3890 9248 3899 9257
$$
BYRDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 9:06 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 30, 9:06 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 906 PM CDT MON APR 30 2012 .UPDATE... ISSUED AT 906 PM CDT MON APR 30 2012 NO SIGNIFICANT CHANGES NEEDED TO GOING FORECAST AS CHANCES FOR THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT ACROSS CENTRAL MISSOURI. CLUSTER OF THUNDERSTORMS THAT HAVE DEVELOPED OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA SHOULD CONTINUE TO CONGEAL INTO A FOWARD PROPAGATING MCS OVER THE NEXT FEW HOURS AND THEN MOVE EAST WHICH HAS BEEN WELL DEPICTED BY RECENT RUNS OF THE RUC/HRRR. DECENT 925-850MB MOISTURE CONVERGENCE WILL DEVELOP WEST OF THE MISSISSIPPI RIVER BETWEEN 09-12Z ON THE NOSE OF A 40KT LOW LEVEL JET UNDER ASCENT ASSOCIATED WITH SHORTWAVE TROUGH CURRENTLY OVER WESTERN KANSAS. THIS FORCING WILL CONTINUE TO MOVE EAST ACROSS THE CWA BETWEEN 12-21Z WHICH IS HANDLED WELL BY GOING LIKELY/CATEGORICAL POPS ALREADY IN THE FORECAST. COVERAGE OF SEVERE THUNDERSTORMS WILL LIKELY DIMINISH AS THE COMPLEX MOVES INTO LESSER AMOUNTS OF INSTABILITY AS IT MOVES EAST TONIGHT. HOWEVER...THERE STILL REMAINS THE THREAT FOR A FEW STRONG OR POSSIBLY SEVERE STORMS SOUTH OF I-70 LATE TONIGHT/EARLY TUESDAY GIVEN MUCAPES OF 800-1200 J/KG AND DEEP LAYER SHEAR AROUND 40KTS. BRITT && .SHORT TERM... ISSUED AT 256 PM CDT MON APR 30 2012 (TONIGHT) SHOWERS AND STORMS SLOWLY TAPERING OFF IN THE FAR EASTERN SECTIONS OF FORECAST AREA LATE THIS AFTERNOON AS WEAK SURFACE RIDGE BUILDS IN. SO SHOULD SEE DRY CONDITIONS THROUGH LATE EVENING. THEN AS NEXT IN A SERIES OF SHORTWAVES SLIDES ALONG THE FRONTAL BOUNDARY THAT IS JUST TO THE SOUTH OF THE FORECAST AREA...SHOWERS AND THUNDERSTORMS TO REDEVELOP AND MOVE NORTHEASTWARD ACROSS THE REGION. BEST CHANCES OF STORMS WILL BE OVER SOUTHERN HALF OF CWA...MAINLY ALONG AND SOUTH OF I-70. DO NOT FEEL THAT A FF WATCH IS NEEDED AS SOUTHERN PORTIONS OF FORECAST AREA HAVE NOT HAD AS MUCH RAIN IN THE PAST COUPLE OF DAYS AS THE NORTHERN HALF HAS HAD...AND ONLY UP TO A QUARTER OF AN INCH IS EXPECTED AT THIS TIME. AS FOR LOW TEMPS...TO REMAIN RATHER MILD WITH LOWS IN THE UPPER 50S TO LOW 60S. BYRD && .LONG TERM... ISSUED AT 222 PM CDT MON APR 30 2012 (TUESDAY-THURSDAY) PRECIP SHOULD BE ONGOING AT THE START OF THE PERIOD...ESP ACROSS CNTRL AND SE MO. SHORT WAVE ENERGY WILL ACT TO ENHANCE THE PRECIP COVERAGE AND DRIVE IT THRU THE CWA. THE WARM FRONT WILL LIFT NORTH THRU THE DAY AND PRECIP SHOULD FOLLOW SUIT AS WELL AND BE E/NE OF THE AREA BY 00Z. WENT ON THE COOLER SIDE OF GUIDANCE ON TUESDAY...ESP ALONG AND EAST OF THE STL METRO AREA WITH WIDESPREAD CLOUDS AND PRECIP. IT LOOKS LIKE THE HEAVIEST QPF SHOULD FALL SOUTH OF WHERE THE HEAVIEST PRECIP FELL OVER THE WEEKEND. BUT IF THE PRECIP SETS UP FURTHER NORTH THEN A WATCH MAY BE NEEDED. AFTER TUESDAY...IT WOULD APPEAR MOST OF THE AREA WILL GET A BREAK FROM THE RECENT WET PATTERN AS MAIN UPPER WINDS FOCUS FURTHER NORTH AND BECOME MORE ZONAL. UPPER HEIGHTS WILL BUILD ALLOWING THE WARM FRONT TO LIFT NORTH AND EVENTUALLY BECOMING STATIONARY ACROSS THE UPPER MIDWEST THRU THE WEEKEND. THERE IS A HINT THAT A WEAK SHORT WAVE WILL PASS NORTH OF THE AREA ON THURSDAY. THIS MAY BE ENOUGH TO ALLOW PRECIP TO DROP BACK INTO NE MO AND W CNTRL IL BY LATE THURSDAY. WENT ON THE WARM SIDE OF GUIDANCE WITH HIGHS IN THE MID/UPPER 80S AS AREA SHOULD BE WELL INTO THE WARM SECTOR. (THURSDAY NIGHT-MONDAY) PRECIP CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD ACROSS THE NRTHRN CWA. THEN ANOTHER BREAK UNTIL SATURDAY NIGHT WHEN THE FRONT BEGINS TO SLOWLY SAG SOUTH. THIS TREND SHOULD CONTINUE THRU THE REMAINDER OF THE WEEKEND AS UPPER HEIGHTS SLOWLY FALL. THE FRONT WILL STILL BE IN THE AREA ON MONDAY. THIS WILL KEEPS AT LEAST CHANCE POPS AROUND THRU THE END OF THE PERIOD. THE WEEKEND SHOULD BE WARM WITH 850 TEMPS IN THE UPPER TEENS. THIS SHOULD PRODUCE HIGH TEMPS IN THE 80S ON SATURDAY AND SUNDAY. WITH THE FRONT CONTINUING TO SINK SOUTH...CLOUDS AND PRECIP SHOULD KEEP TEMPS CLOSER TO AVERAGE BY MONDAY. MILLER && .AVIATION... ISSUED AT 554 PM CDT MON APR 30 2012 MUCH OF THE POST FRONTAL CUMULUS OR STRATOCUMULUS CLOUDS AROUND 2000 FT SHOULD SCATTER OUT EARLY THIS EVNG WITH UIN THE LAST TO SCATTER OUT. THE SFC WINDS SHOULD BECOME LIGHT WITH FOG POSSIBLE LATE TGT IN UIN. CONVECTION OVER KS AHEAD OF A SHORTWAVE OVER WRN KS SHOULD SPREAD EWD INTO COU LATE TGT AND EVENTUALLY INTO THE ST LOUIS METRO AREA TOWARDS MRNG WITH UIN ON THE NRN FRINGES OF THE CONVECTION. STILL PLENTY OF UNCERTAINTY IN THE COVERAGE OF THIS CONVECTION...BUT COULD DEVELOP INTO AN MCS WITH HEAVY RAIN POSSIBLE. MOST OF THIS CONVECTION SHOULD SHIFT E-NE OF COU BY EARLY TUE AFTN...AND E-NE OF THE ST LOUIS METRO AREA BY LATE TUE AFTN. THE SFC WIND WILL BECOME SLY AND GUSTY TUE AFTN AS A SUBTLE WARM FRONT LIFTS N-NE OF THE TAF SITES. SPECIFICS FOR KSTL...MOST OF THE CUMULUS CLOUDS AROUND 3000 FT SHOULD DISSIPATE EARLY THIS EVNG. WLY SFC WINDS SHOULD BECOME LIGHT AS WELL EARLY THIS EVNG. ANOTHER ROUND OF CONVECTION SHOULD MOVE INTO STL DURING THE EARLY MRNG HOURS AS LOW-MID LEVEL WAA INCREASES AHEAD OF AN APPROACHING SHORTWAVE. MOST OF THIS CONVECTION SHOULD MOVE E-NE OF STL BY LATE TUE AFTN AS A WEAK WARM FRONT LIFTS N-NE OF THE AREA WITH THE SFC WIND INCREASING FROM A SLY DIRECTION. MOST OF THE CLOUDS SHOULD DISSIPATE OR MOVE OUT OF THE AREA BY EARLY TUE EVNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 3:40 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON APR 30 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHEAST MISSOURI. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE AREA WIDE ON TUESDAY. A FEW OF THESE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS AS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS FOR SATURDAY NIGHT AND SUNDAY FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MILLER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:01 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 10 more | 7 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.